Alert archive / Arkansas / River Flood Advisories in 2021

River Flood Advisory 11, NWS Memphis, TN

March 28, 2021Lee County, Phillips County, Arkansas; Coahoma County, Tunica County, Mississippi

NWS Memphis, TN issued this river flood advisory at Mar 28, 2021, 11:45 AM CDT for Lee County, Phillips County, Arkansas; Coahoma County, Tunica County, Mississippi. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Mar 28, 2021, 11:45 AM CDT (16:45 UTC)
Expired
Mar 29, 2021, 11:29 AM CDT
In force
24 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Lee County, AR, Phillips County, AR, Coahoma County, MS, Tunica County, MS

The radar

The Memphis radar (KNQA), 130 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Helena (HEEA4).

Action stage
40 ft
Minor stage
44 ft
Moderate stage
50 ft
Major stage
55 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

956 
WGUS84 KMEG 281645
FLSMEG

Flood Advisory
National Weather Service Memphis TN
1145 AM CDT Sun Mar 28 2021

...The National Weather Service in Memphis has issued a Flood 
Advisory for the following rivers in Mississippi...Arkansas...

  Mississippi River at Helena

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated.

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


ARC077-107-MSC027-143-300445-
/O.NEW.KMEG.FL.Y.0011.210328T1645Z-210331T1200Z/
/HEEA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1145 AM CDT Sun Mar 28 2021

The National Weather Service in Memphis has issued a

* Flood Advisory for
  the Mississippi River at Helena.
* From this morning to Wednesday morning.
* At 11:00 AM CDT Sunday the stage was 39.7 feet.
* Action stage is 40.0 feet.
* Flood stage is 44.0 feet.
* Forecast...The river will rise to 40.0 feet early Tuesday morning, 
  falling below action stage Monday evening.
* Impact...At 40.0 feet, homes on the northeast side of Desoto Lake, 
  Mississippi are flooding.


&&

LAT...LON 3454 9070 3454 9059 3450 9051 3411 9066
      3413 9107

$$

MJ
2 follow-up statements
873 
WGUS84 KMEG 290104
FLSMEG

Flood Advisory
National Weather Service Memphis TN
804 PM CDT Sun Mar 28 2021

...The Flood Advisory continues for the following rivers in 
Mississippi...Arkansas...

  Mississippi River at Helena

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


ARC077-107-MSC027-143-301315-
/O.CON.KMEG.FL.Y.0011.000000T0000Z-210331T1200Z/
/HEEA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
804 PM CDT Sun Mar 28 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Mississippi River at Helena.
* Until Wednesday morning.
* At 7:00 PM CDT Sunday the stage was 39.8 feet.
* Action stage is 40.0 feet.
* Flood stage is 44.0 feet.
* Forecast...The river is expected to rise to a crest of 40.0 feet 
  just after midnight tonight.
* Impact...At 40.0 feet, Homes on the northeast side of Desoto Lake, 
  Mississippi are flooding.


&&

LAT...LON 3454 9070 3454 9059 3450 9051 3411 9066
      3413 9107

$$

mm
619 
WGUS84 KMEG 291629
FLSMEG

Flood Advisory
National Weather Service Memphis TN
1129 AM CDT Mon Mar 29 2021

...The Flood Advisory is cancelled for the following rivers in 
Mississippi...Arkansas...

  Mississippi River at Helena

ARC077-107-MSC027-143-291730-
/O.CAN.KMEG.FL.Y.0011.000000T0000Z-210329T1629Z/
/HEEA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1129 AM CDT Mon Mar 29 2021

...The Flood Advisory for the Mississippi River at Helena has been 
cancelled...

The Flood Advisory is cancelled for
  the Mississippi River at Helena.
* At 10:00 AM CDT Monday the stage was 39.9 feet.
* Flood stage is 44.0 feet.
* Forecast...The river will has crested and will fall to around 38.5 
  feet by Thursday. A secondary rise is expected over the weekend 
  and through much of next week, but the river is expected to remain 
  below action stage.


&&

LAT...LON 3454 9070 3454 9059 3450 9051 3411 9066
      3413 9107

$$

MJ

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 28, 6:36 AM CDT, 5 hours 9 minutes earlier.

Area forecast discussion, Mar 28, 6:36 AM CDT, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
636 AM CDT Sun Mar 28 2021

.UPDATE...

See the 12Z aviation discussion below.

&&

.PREV DISCUSSION... /issued 353 AM CDT Sun Mar 28 2021/

DISCUSSION...
Showers and thunderstorms are exiting the forecast area. A quiet
Sunday will be in store for the region. Cooler and drier air will
push into the area. Highs today will be in the 50s and low 60s.
Temperatures dip into the 30s tonight. High pressure will dominate
the forecast through mid week. A front will approach the forecast
area late Tuesday into Wednesday. This will bring a shot of some
showers and thunderstorms. The Storm Prediction Center has
portions of the area in a Marginal Risk on Tuesday. We will have
to see how the forecast evolves leading up to this event. Beyond
that another cool and dry stretch of weather is expected late in
the week. Rural areas to the north and east of Memphis may see
nighttime lows near freezing late in the week.

&&

.AVIATION...
/12Z TAF set/

Cold front is now through all sites. A moderate northwest wind
persist throughout most the day. Expect winds 14-20 kts with
occasional gusts near 30 kts. Winds will become nearly calm
overnight, as high pressure becomes centered over the region.

AC3

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Mar 28, 5:35 AM CDT, 6 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
535 AM CDT Sun Mar 28 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-291245-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
535 AM CDT Sun Mar 28 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A few strong storm will be possible Tuesday.

Near freezing temperatures will be possible Thursday and Friday
mornings over northwest Tennessee.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Local storm report, Mar 28, 8:54 AM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
854 AM CDT SUN MAR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND DMG     SELMER                  35.17N  88.59W
03/27/2021                   MCNAIRY            TN   NEWSPAPER

            NUMEROUS TREES AND POWER LINES DOWN ACROSS SELMER.

&&

MJ
Local storm report, Mar 28, 9:12 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
912 AM CDT SUN MAR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     FLASH FLOOD      1 ENE JACKS CREEK       35.47N  88.52W
03/27/2021                   CHESTER            TN   SOCIAL MEDIA

            WATER OVER THE HIGHWAY 22A NEAR JACKS CREEK. ROAD
            IMPASSABLE.

&&

MJ
Local storm report, Mar 28, 11:08 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1108 AM CDT SUN MAR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     TSTM WND DMG     2 WSW TUPELO            34.25N  88.76W
03/28/2021                   LEE                MS   BROADCAST MEDIA

            DAMAGE TO THE SOCCER COMPLEX ON THE WEST SIDE OF
            TUPELO. A PORTION OF THE ROOF WAS REMOVED FROM THE
            BUILDING.

&&

MJ
Local storm report, Mar 28, 11:10 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1110 AM CDT SUN MAR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     TSTM WND DMG     THAXTON                 34.31N  89.17W
03/28/2021                   PONTOTOC           MS   UTILITY COMPANY

            NUMEROUS TREES AND POWER LINES DOWN IN THE THAXTON
            AREA.

&&

MJ
Local storm report, Mar 28, 11:15 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1115 AM CDT SUN MAR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND DMG     3 WSW TULA              34.22N  89.41W
03/28/2021                   LAFAYETTE          MS   UTILITY COMPANY

            NUMEROUS TREES AND POWER LINES DOWN ALONG CR 430
            BETWEEN PARIS AND TULA.

&&

CORRECTED EVENT TIME...COUNTY/STATE...LOCATION...REMARKS

MJ
Local storm report, Mar 28, 11:23 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1123 AM CDT SUN MAR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 PM     TSTM WND DMG     2 ENE GRAND JUNCTION    35.05N  89.16W
03/27/2021                   HARDEMAN           TN   EMERGENCY MNGR

            A MOBILE HOME WAS BLOWN OFF ITS FOUNDATION ON ZINNIA
            LANE. ANOTHER NEARBY MOBILE HOME SUSTAINED ROOF DAMAGE.

&&

MJ

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:03 PM CDTTornado WarningMEGCrittenden, Mississippi, Poinsett42 min
Mar 27, 7:08 PM CDTTornado WarningMEGCross, St. Francis52 min
Mar 27, 7:10 PM CDTFlash Flood WarningMEGCrittenden, Cross, Mississippi, Poinsett, St. Francis3 hr
Mar 27, 7:17 PM CDTTornado WarningMEGLee, Phillips43 min
Mar 27, 7:39 PM CDTTornado WarningMEGCrittenden, Cross, Poinsett51 min
Mar 27, 7:50 PM CDTTornado WarningMEGCrittenden, Lee, St. Francis40 min
Mar 27, 8:07 PM CDTTornado WarningMEGCrittenden, Mississippi, Poinsett38 min
Mar 27, 8:26 PM CDTSevere Thunderstorm WarningMEGCrittenden, St. Francis11 min
Mar 27, 8:39 PM CDTSevere Thunderstorm WarningMEGMississippi34 min
Mar 27, 8:50 PM CDTSpecial Weather StatementMEGPhillips25 min
Mar 27, 9:09 PM CDTAreal Flood AdvisoryMEGCrittenden3 hr
Mar 27, 9:12 PM CDTSevere Thunderstorm WarningMEGPhillips48 min
Mar 27, 9:35 PM CDTTornado WarningMEGPhillips40 min
Mar 27, 9:37 PM CDTTornado WarningMEGPhillips53 min
Mar 27, 9:49 PM CDTTornado WarningMEGPhillips31 min
Mar 27, 9:53 PM CDTSevere Thunderstorm WarningMEGCrittenden52 min
Mar 27, 11:23 PM CDTFlash Flood WarningMEGPhillips4 hr
Mar 27, 7:54 PM CDTSpecial Weather StatementMEGDeSoto21 min
Mar 27, 10:05 PM CDTTornado WarningMEGCoahoma, Panola, Quitman, Tate, Tunica40 min
Mar 27, 10:08 PM CDTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman52 min
Mar 27, 10:31 PM CDTTornado WarningMEGDeSoto, Lafayette, Marshall, Panola, Tate44 min
Mar 27, 10:39 PM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Marshall36 min
Mar 27, 10:49 PM CDTFlash Flood WarningMEGDeSoto, Tate, Tunica3 hr
Mar 27, 10:56 PM CDTTornado WarningMEGBenton, Lafayette, Marshall, Tate, Tippah49 min
Mar 27, 11:09 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Marshall, Tippah51 min
Mar 27, 11:33 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Lafayette, Lee, Prentiss, Tippah and 2 more42 min
Mar 27, 11:41 PM CDTSevere Thunderstorm WarningMEGCoahoma, Tallahatchie49 min
Mar 27, 11:54 PM CDTSevere Thunderstorm WarningMEGAlcorn51 min
Mar 27, 11:58 PM CDTTornado WarningMEGAlcorn, Tippah17 min
Mar 28, 12:12 AM CDTTornado WarningMEGAlcorn, Tishomingo33 min
Mar 28, 12:17 AM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Itawamba, Lafayette, Lee, Marshall and 4 more43 min
Mar 28, 12:27 AM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Panola, Quitman, Tallahatchie, Yalobusha48 min
Mar 28, 12:48 AM CDTFlash Flood WarningMEGBenton, Lafayette, Marshall, Panola, Tate, Tippah and 1 more3 hr
Mar 28, 12:56 AM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Itawamba, Lee, Prentiss, Tippah and 2 more49 min
Mar 28, 12:59 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Panola, Pontotoc, Tallahatchie and 1 more46 min
Mar 28, 1:03 AM CDTTornado WarningMEGAlcorn, Prentiss, Tippah, Tishomingo, Union27 min
Mar 28, 1:10 AM CDTTornado WarningMEGCalhoun, Lafayette, Pontotoc, Union, Yalobusha28 min
Mar 28, 1:36 AM CDTSevere Thunderstorm WarningMEGItawamba, Lafayette, Lee, Pontotoc, Prentiss, Tishomingo and 1 more39 min
Mar 28, 1:47 AM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc43 min
Mar 28, 2:14 AM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo46 min
Mar 28, 2:30 AM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Monroe25 min
Mar 28, 3:22 AM CDTSpecial Weather StatementMEGMonroe23 min
Mar 28, 3:33 AM CDTSevere Thunderstorm WarningMEGMonroe42 min
Mar 28, 7:49 AM CDTRiver Flood WarningMEGLafayette, Marshall, Union26 hr

Nearby

River Flood Advisories in Arkansas, 2021River Flood Advisories in Mississippi, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.